MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980X3JADIJJ
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during service operation check on a test lung these 980 ventilators switched to back up ventilation (buv).The ventilator was not in use on a patient at the time of the reported event.
 
Additional Manufacturer Narrative
Section d9 estimated date of return section e initial reporter cannot be provided due to japanese privacy regulations.Japan.Medtronic personnel reported event to manufacturer on behalf of the customer.H3: device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that during service operation check on a test lung these 980 ventilators switched to back up ventilation (buv).The ventilator was not in use on a patient at the time of the reported event.The device was available for evaluation.A review of the ventilator logs confirms the ventilator entered into buv.During an operational check by medtronic service personnel (sp) on a test lung, the 980 ventilators switched to entered into buv.Sp replaced the inspiratory flow module (ifm) printed circuit board assembly (pcba) for the issue.The unit passed all the required calibrations and tests as per manufacturer specifications at the time of service.The replaced ifm pcba has returned to medtronic for further analysis which is in progress.The cause of the event was isolated to a potential fault in ifm pcba.The event is included in a data monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Section d9 was updated due to part return section h6 evaluation codes were updated due to analysis of returned part result code (annex c) additional code added component code (annex g) remove g02005 and add g0201205 h3 device evaluation summary: was updated due to analysis of returned part medtronic conducted an investigation based upon all information received.It was reported that during service operation check on a test lung this 980 ventilator switched to back up ventilation (buv).The ventilator was not in use on a patient at the time of the reported event.The device was available for evaluation.A review of the ventilator logs confirms the ventilator entered into buv.During an operational check by medtronic service personnel (sp) on a test lung, the 980 ventilator entered into back up ventilation (buv).A review of the ventilator logs confirms the ventilator entered into buv.Based upon the code logged, sp replaced the inspiratory flow module (ifm) printed circuit board assembly (pcba).The unit passed all the required calibrations and tests as per manufacturer specifications at the time of service.One ifm pcba was returned for analysis: a visual inspection was carried out on the returned component, no anomalies were observed.The ifm pcba was attached to the failure investigation test ventilator for analysis.After approximately 89 hours on ventilation, the ventilator entered backup ventilation and confirmed the reported issue.After a thorough investigation, a faulty autozero solenoid (so1) on the ifm pcba was identified.If an so1 failure were to occur while in use on a patient, the ventilator response would be to enter backup ventilation (buv).The cause of the reported event was identified as a faulty autozero solenoid (so1) on the ifm pcba.The event is included in the trending and monitoring plan.A review of the contract manufacturer (cm)/original equipment manufacturer (oem) assessment indicates the product was released meeting all quality release specifications at the time of manufacture.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21405029
Report Number8020893-2025-00033
Device Sequence Number9382534
Product Code CBK
UDI-Device Identifier10884521172531
UDI-Public10884521172531
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980X3JADIJJ
Device Catalogue Number980X3JADIJJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2025
Supplement Date Received by Manufacturer03/27/2025
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date04/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown